Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 12, 2006, 4:54 AM PDT for 4 counties in Nevada. It took effect at Jun 13, 2006, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2006, 4:54 AM PDT (11:54 UTC)
- In effect from
- Jun 13, 2006, 11:00 AM PDT
- Expired
- Jun 13, 2006, 7:41 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.9 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2984 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 121159 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 454 AM PDT MON JUN 12 2006 CAZ026-027-NVZ014-122000- /O.NEW.KVEF.WI.Y.0022.060612T1900Z-060613T0300Z/ /O.NEW.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 454 AM PDT MON JUN 12 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. A STRONG AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL GRADUALLY MOVE INLAND OVER THE COUPLE OF DAYS. AS THE LOW MOVES CLOSER TO THE CALIFORNIA COAST WINDS FROM THE SOUTHWEST WILL INCREASE. GUSTS CAN BE EXPECTED OVER 40 MPH IN INYO COUNTY IN CALIFORNIA ALONG WITH ESMERALDA AND NYE COUNTIES IN NEVADA. WINDS ARE EXPECTED TO BE SIMILAR ON TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
7 follow-up statements
000 WWUS75 KVEF 121840 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1140 AM PDT MON JUN 12 2006 CAZ026-027-NVZ014-130000- /O.CON.KVEF.WI.Y.0022.060612T1900Z-060613T0300Z/ /O.CON.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1140 AM PDT MON JUN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. SUSTAINED SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH... WILL OCCUR THIS AFTERNOON ACROSS MUCH OF INYO COUNTY CALIFORNIA AND ALSO ESMERALDA AND CENTRAL NYE COUNTY NEVADA. THIS WILL PRODUCE AREAS OF BLOWING DUST AND ALSO STRONG CROSS WINDS ON EAST- WEST ORIENTED HIGHWAYS. WIND SPEEDS WILL GENERALLY DIMINISH TO BELOW 25 MPH LATE THIS EVENING. A STRONG AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE INLAND ACROSS CENTRAL NEVADA TUESDAY. THIS WILL PRODUCE ANOTHER ROUND OF STRONG SOUTHWEST WINDS TUESDAY WITH GUSTS AGAIN OVER 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JGA
000 WWUS75 KVEF 122217 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 317 PM PDT MON JUN 12 2006 NVZ015-017-130630- /O.EXA.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/ LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 317 PM PDT MON JUN 12 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...VALID FROM 11 AM TO 9 PM PDT TUESDAY. SOUTH WINDS WILL INCREASE ACROSS MUCH OF SOUTHERN NEVADA TUESDAY AFTERNOON AS AN UPPER DISTURBANCE MOVES ACROSS THE GREAT BASIN. SUSTAINED SOUTH WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS TO AROUND 45 MPH FROM SOUTHERN NYE AND WESTERN CLARK COUNTIES EASTWARD ACROSS LINCOLN COUNTY. THIS WILL PRODUCE HAZARDOUS CROSS WINDS ON EAST-WEST OREINTED HIGHWAYS AS WELL AS AREAS OF REDUCED VISIBILITY IN BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ026-027-NVZ014-130300- /O.CON.KVEF.WI.Y.0022.000000T0000Z-060613T0300Z/ /O.CON.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 317 PM PDT MON JUN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A WIND ADVISORY WILL ALSO BE IN EFFECT FOR THE SAME AREA TUESDAY FROM 11 AM TO 9 PM PDT. SUSTAINED SOUTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS TO AROUND 45 MPH... WILL CONTINUE THIS AFTERNOON FROM THE OWENS VALLEY IN CALIFORNIA EASTWARD ACROSS DEATH VALLEY AND PORTIONS OF SOUTHWESTERN NEVADA INCLUDING THE NEVADA TEST SITE. THIS WILL PRODUCE HAZARDOUS CROSS WINDS ON EAST-WEST ORIENTED HIGHWAYS AND AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST. WIND SPEEDS WILL GENERALLY DIMINISH TO BELOW 25 MPH LATE THIS EVENING. HOWEVER...STRONG GUSTY WINDS WILL DEVELOP ACROSS THE SAME AREA TUESDAY AS AN UPPER DISTURBANCE MOVES ACROSS THE GREAT BASIN. THIS WILL GENERATE ANOTHER ROUND OF STRONG SOUTH TO SOUTHWEST WINDS TUESDAY WITH GUSTS AGAIN OVER 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 130418 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 918 PM PDT MON JUN 12 2006 CAZ026-027-NVZ014-015-017-131230- /O.CON.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 918 PM PDT MON JUN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... STRONG GUSTY SOUTH WINDS WILL DEVELOP ACROSS THE AREA ON TUESDAY AS AN UPPER DISTURBANCE MOVES ACROSS THE GREAT BASIN. THIS WILL GENERATE ANOTHER ROUND OF WINDS BETWEEN 20 AND 30 MPH WITH WITH GUSTS OVER 40 MPH TUESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 130941 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 300 AM PDT TUE JUN 13 2006 AZZ036-NVZ021-131730- /O.NEW.KVEF.LW.Y.0010.060614T0000Z-060614T0700Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 300 AM PDT TUE JUN 13 2006 /300 AM MST TUE JUN 13 2006/ ...LAKE WIND ADVISORY IN EFFECT FROM 5 PM PDT /5 PM MST/ THIS AFTERNOON TO MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM PDT /5 PM MST/ THIS AFTERNOON TO MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT. WINDS WILL INCREASE TODAY AND ARE EXPECTED TO BE FROM THE SOUTH TO SOUTHWEST UP TO 25 MPH BY LATE IN THE AFTERNOON. GUSTS AS HIGH AS 35 MPH ARE POSSIBLE THROUGH THE EVENING. IN ADDITION...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. GUSTY WINDS AND LIGHTENING CAN BE EXPECTED NEAR THESE STORMS. WINDS SHOULD DIMINISH AFTER MIDNIGHT. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ026-027-NVZ014-015-017-131730- /O.CON.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 300 AM PDT TUE JUN 13 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. STRONG GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA TODAY AS AN UPPER DISTURBANCE MOVES ACROSS THE GREAT BASIN. THIS WILL GENERATE ANOTHER ROUND OF WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE THIS AFTERNOON AND EVENING. WINDS ARE EXPECTED TO DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 131739 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 AM PDT TUE JUN 13 2006 CAZ026-027-NVZ014-015-017-132300- /O.CON.KVEF.WI.Y.0023.060613T1800Z-060614T0400Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1039 AM PDT TUE JUN 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. STRONG GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS INYO COUNTY CALIFORNIA AND SOUTH CENTRAL NEVADA TODAY AS AN UPPER DISTURBANCE MOVES ACROSS THE GREAT BASIN. THIS WILL GENERATE ANOTHER ROUND OF WINDS WITH SUTAINED SPEEDS BETWEEN 25 AND 35 MPH AND GUSTS OVER 40 MPH THIS AFTERNOON AND EVENING. THIS MAY PRODUCE AREAS OF BLOWING DUST AND ADVERSE DRIVING CONDTIONS...ESPECIALLY ON EAST-WEST ORIENTED ROADS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS ARE EXPECTED TO DIMINISH LATE THIS EVENING. $$ AZZ036-NVZ021-132300- /O.CON.KVEF.LW.Y.0010.060614T0000Z-060614T0700Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1039 AM PDT TUE JUN 13 2006 /1039 AM MST TUE JUN 13 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 PM PDT /5 PM MST/ THIS AFTERNOON TO MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 PM PDT /5 PM MST/ THIS AFTERNOON TO MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT. WINDS WILL INCREASE ACROSS THE LAKE MEAD NATIONAL RECREATION AREA AND ARE EXPECTED TO BE FROM THE SOUTHWEST UP TO 25 MPH BY LATE IN THE AFTERNOON. GUSTS AS HIGH AS 35 MPH ARE POSSIBLE THROUGH THE EVENING. WINDS SHOULD DIMINISH BY MIDNIGHT. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 132220 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 320 PM PDT TUE JUN 13 2006 AZZ036-NVZ021-140400- /O.EXT.KVEF.LW.Y.0010.060614T0000Z-060614T0400Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 320 PM PDT TUE JUN 13 2006 /320 PM MST TUE JUN 13 2006/ ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. SOUTHWEST WINDS GUSTING TO AROUND 35 MPH HAD DEVELOPED ACROSS THE LAKE NATIONAL RECREATION AREA AND WILL CONTINUE THROUGH THE EVENING. WIND SPEEDS WILL THEN DIMINISH TO BETWEEN 10 AND 15 MPH BY MIDNIGHT. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ026-027-NVZ014-015-017-140400- /O.CON.KVEF.WI.Y.0023.000000T0000Z-060614T0400Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 320 PM PDT TUE JUN 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS GUSTING BETWEEN 40 AND 50 MPH HAD DEVELOPED ACROSS INYO COUNTY CALIFORNIA AND SOUTH CENTRAL NEVADA THIS AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING AS A WEATHER DISTURBANCE MOVES ACROSS THE GREAT BASIN. THIS MAY PRODUCE AREAS OF BLOWING DUST AND ADVERSE DRIVING CONDITIONS...ESPECIALLY ON EAST-WEST ORIENTED ROADS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS ARE EXPECTED TO DIMINISH LATE THIS EVENING. $$ JGA
000 WWUS75 KVEF 140241 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 741 PM PDT TUE JUN 13 2006 CAZ026-027-NVZ014-015-017-140345- /O.CAN.KVEF.WI.Y.0023.000000T0000Z-060614T0400Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 741 PM PDT TUE JUN 13 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR SOUTH CENTRAL NEVADA AND EASTERN CALIFORNIA. GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS MUCH OF THE REGION THIS EVENING BUT ADVISORY LEVELS ARE NO LONGER EXPECTED TO BE EXCEEDED. SOME OF THE HIGHEST GUSTS RECORDED IN THE ADVISORY AREA TODAY WERE: WARM SPRINGS SUMMIT 65 MPH YUCCA MOUNTAIN 64 MPH TONOPAH TEST RANGE 61 MPH PANCAKE RAWS SITE 57 MPH TONOPAH AIRPORT 51 MPH RED PASS LAKE 49 MPH FIVE MILE 47 MPH HORSE THIEF SPRINGS 46 MPH $$ AZZ036-NVZ021-140345- /O.CAN.KVEF.LW.Y.0010.000000T0000Z-060614T0400Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 741 PM PDT TUE JUN 13 2006 /741 PM MST TUE JUN 13 2006/ ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA. GUSTY SOUTH WINDS WILL CONTINUE OVER THE LAKE THIS EVENING BUT ADVISORY LEVELS ARE NO LONGER EXPECTED TO BE EXCEEDED. SOME OF THE HIGHEST GUSTS REPORTED IN THE LAKE ADVISORY AREA WERE: COTTONWOOD COVE 44 MPH UNION PASS 42 MPH BULLHEAD CITY 40 MPH $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:30 PM PDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jun 11, 9:30 PM PDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 PM PDT MON JUN 11 2006
.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST
WILL SWING ACROSS THE CENTRAL GREAT BASIN TUESDAY AND PRODUCE GUSTY
SOUTHWEST WINDS. ISOLATED TO SCATTERED DRY THUNDERSTORMS WILL ALSO
DEVELOP OVER PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE
SYSTEM WILL LIFT TO THE NORTHEAST TUESDAY NIGHT. BREEZY CONDITIONS
MAY CONTINUE THROUGH THURSDAY AS ANOTHER AREA OF LOW PRESSURE OVER
THE PACIFIC NORTHWEST GRADUALLY MOVES EAST.
&&
.UPDATE...FORECAST REMAINS ON TRACK THIS EVENING WITH UPPER LOW OFF
THE CENTRAL CALIFORNIA COAST PROGGED TO MOVE INLAND AND ACROSS THE
CWA TUESDAY/WEDNESDAY. MAIN CONCERN WILL CONTINUE TO BE FIRE WEATHER
WITH AFTERNOON WINDS AND THE POTENTIAL FOR ISOLATED CONVECTION ON
TUESDAY. PREV DISCUSSION HANDLES WELL. WILL UPDATE REST OF TONIGHT
TO REMOVE EVENING WORDING FROM FORECAST...OTHERWISE NO ADDITIONAL
UPDATES PLANNED.
.PREV DISCUSSION...325 PM PDT SHORT TERM...THE SURFACE PRESSURE
ANALYSIS SHOWED MOST OF THE FORECAST AREA WAS IN THE SURFACE TROUGH
WITH THE GRADIENT MAINLY BETWEEN THE COAST AND BARSTOW. AUTOMATED
SENSORS WERE INDICATING GUSTS NEAR OR OVER 40 MPH IN
INYO...ESMERALDA AND CENTRAL NYE COUNTIES AND THE WIND ADVISORY WILL
REMAIN IN EFFECT THROUGH THIS EVENING. WATER VAPOR IMAGERY SHOWED
THE CLOSED LOW OFF THE CENTRAL CALIFORNIA COAST HAD BECOME AN OPEN
TROUGH SINCE THIS MORNING AND A SHORTWAVE COULD BE SEEN ENTERING THE
BASE OF THE TROUGH ON THE BACK SIDE OF THE SYSTEM. THE MAIN FORECAST
PROBLEM CENTERS AROUND THIS SHORTWAVE WHICH IS FORECAST TO SWING
ACROSS CENTRAL NEVADA THURSDAY. THE 12Z NAM AND GFS CONTINUE TO
INDICATE MOISTURE OFF THE BAJA COAST WILL BE ENTRAINED IN THE
SOUTHWEST FLOW AND COMBINE WITH BROAD UPWARD FORCING BETWEEN 18Z AND
00Z WITH THE INCOMING SYSTEM. PRECIPITABLE WATER IMAGERY SHOWED A
CLEAR NORTHWARD MIGRATION OF AN AREA OF ONE INCH OR HIGHER OFF THE
BAJA COAST WHICH LENDS CONFIDENCE TO THE FORECAST. THIS SCENARIO
WOULD RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS WITH LITTLE OR
NO RAIN FROM EASTERN SAN BERNARDINO COUNTY UP THROUGH CLARK AND
LINCOLN COUNTIES DURING THE LATE MORNING AND AFTERNOON. ALSO...WINDS
SHOULD BE STRONGER FOR LINCOLN COUNTY TUESDAY SO THAT AREA HAS BEEN
INCLUDED IN THE WIND ADVISORY. THE SHORTWAVE QUICKLY LIFTS TO THE
NORTHEAST TUESDAY EVENING FOLLOWED BY A SOMEWHAT DIMINISHED
SOUTHWEST FLOW WEDNESDAY AND THURSDAY AS LOW PRESSURE OFF THE
PACIFIC NORTHWEST GRADUALLY MIGRATES TO THE EAST.
.LONG TERM...LITTLE TO NO ADJUSTMENT MADE TO THE EXTENDED DUE TO
INCREASED FOCUS ON THE SHORT TERM FIRE WEATHER CONCERNS. MODEL
AGREEMENT IS GENERALLY POOR FRIDAY AND BEYOND AS THE GFS CONTINUES
AS THE MORE PROGRESSIVE MODEL TAKING THE THURSDAY TROUGH EAST TO NEW
MEXICO BY FRIDAY FOLLOWED BY RIDGING SATURDAY. THE ECMWF DEPICTION
OF THE TROUGH IS SIMILAR TO THE PREVIOUS RUN DROPPING A LOW
BASICALLY OVER THE SOUTHERN CWA FRIDAY AND THEN EVER SO SLOWLY
MOVING IT EAST TO THE ARIZONA/NEW MEXICO BORDER BY MONDAY. THIS IS
MUCH DIFFERENT THAN WHAT THE 12Z EC FORECAST SHOWED YESTERDAY. WITH
LOW CONFIDENCE...LITTLE CHANGE WAS WARRANTED IN THE EXTENDED ANYWAY.
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA
COAST WILL SWING INLAND ACROSS CENTRAL CALIFORNIA AND NEVADA
TUESDAY. THIS SYSTEM WILL PULL MID LEVEL MOISTURE UP THROUGH
SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AND IS EXPECTED TO PRODUCE
SCATTERED DRY THUNDERSTORMS OVER FAR SOUTHERN NEVADA AND EAST
CENTRAL NEVADA DURING THE AFTERNOON THROUGH EARLY EVENING. THESE DRY
AND FAST MOVING STORMS WILL COMBINE WITH GUSTY WINDS AND LOW
RELATIVE HUMIDITIES AND CREATE THE POTENTIAL FOR NUMEROUS FIRE
STARTS OVER FAR SOUTHERN AND SOUTHEAST NEVADA. THE INCREASING
MOISTURE MAY KEEP RELATIVE HUMIDITIES HIGHER THAN 15 PERCENT ABOVE
THE 7000 FOOT LEVEL BUT MINIMUM VALUES WILL AGAIN BE BELOW 15
PERCENT OVER MOST OF THE REGION TUESDAY.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...KDRA...
KBIH...KDAG...KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED WARNING 11 AM UNTIL 9 PM TUESDAY FOR ZONES 460-466.
WIND ADVISORY 11 AM TO 9 PM TUESDAY FOR ZONES 14 AND 15.
.AZ...RED FLAG WARNING 11 AM TO 9 PM TUESDAY FOR ZONES 101-102.
.CA...RED FLAG WARNING 11 AM TO 9 PM TUESDAY FOR ZONES 226-229.
WIND ADVISORY 11 AM TO 9 PM TUESDAY FOR ZONES 26 AND 27.
JENSEN/ADAIR/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 11, 4:55 AM PDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 455 AM PDT SUN JUN 11 2006 AZZ001>003-036-CAZ026>029-NVZ014>022-120700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 455 AM PDT SUN JUN 11 2006 /455 AM MST SUN JUN 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY A RED FLAG WARNING HAS BEEN ISSUED FOR INYO...ESMERALDA...MUCH OF NYE AND LINCOLN COUNTIES IN SOUTHERN NEVADA FROM 10 AM UNTIL 9 PM THIS EVENING. SOUTH WINDS WILL INCREASE ACROSS THOSE AREA WITH SUSTAINED WIND SPEEDS AROUND 20 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 15 PERCENT BY LATE MORNING DUE TO POOR RECOVERY OVERNIGHT. EXTREME FIRE BEHAVIOR WILL OCCUR UNDER THESE CONDITIONS. PLEASE REFER TO THE LATEST STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN LAS VEGAS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS AND ERRATIC FIRE BEHAVIOR WILL CONTINUE ON MONDAY AND TUESDAY AS WELL. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND MUCH OF EASTERN CALIFORNIA. SUSTAINED WIND SPEEDS AROUND 20 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE ON MONDAY. WINDS LOOK TO BE EVEN STRONGER ON TUESDAY WITH SUSTAINED SPEEDS CLOSER TO 25 MPH WITH GUSTS AROUND 45 MPH. RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 15 PERCENT BY LATE MORNING DUE TO POOR RECOVERY OVERNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:54 AM PDT | Wind Advisory | VEF | 15 hr | |
| Jun 12, 2:32 PM PDT | Red Flag Warning | VEF | Inyo, San Bernardino, Tulare | 30 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.